Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

March 30, 2011Dixie County, Florida

NWS Tallahassee, FL issued this special weather statement at Mar 30, 2011, 2:09 PM EDT for Dixie County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2011, 2:09 PM EDT (18:09 UTC)
Expired
Mar 30, 2011, 3:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 150 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:34 PM EDTTSTM WND DMGSuwannee, FLTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
528 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS82 KTAE 301809
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT WED MAR 30 2011

FLZ034-134-301900-
COASTAL DIXIE-INLAND 'DIXIE-
209 PM EDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DIXIE COUNTY...

* UNTIL 300 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF 
STEINHATCHEE TO 39 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT 45 
MPH.

PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 2929 8318 2940 8322 2943 8330 2948 8334
      2950 8340 2966 8342 2967 8336 2982 8332
      2982 8293 2979 8292 2977 8294 2963 8297
      2957 8294 2954 8297 2947 8298 2933 8308
      2932 8313 2928 8314
TIME...MOT...LOC 1809Z 270DEG 41KT 2983 8342 2911 8348

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:31 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Mar 30, 10:31 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT WED MAR 30 2011

.UPDATE...EXPANSIVE AREA OF SHOWERS AND THUNDERSTORMS HAS SPREAD
OVER THE REGION THIS MORNING AS A PASSING SHORTWAVE INTERACTS WITH
THE SYNOPTIC WARM FRONT. THE FRONT CURRENTLY EXTENDS FROM LOW
PRESSURE OVER THE NORTH CENTRAL GULF THROUGH PANAMA CITY AND THEN
INTO SOUTHEAST GEORGIA. THE RAINFALL NORTH OF THE BOUNDARY IS
CURRENTLY INHIBITING ANY FURTHER INLAND PROGRESS OF THE FRONT WITH
THE WARM SECTOR CONFINED SOUTH OF A LINE FROM PANAMA CITY TO
TALLAHASSEE TO VALDOSTA. THIS HAS KEPT THE STRONGER STORMS
CONFINED TO THE COASTAL WATERS THUS FAR THIS MORNING...DESPITE THE
FAVORABLE DEEP LAYER SHEAR AND MID-LEVEL LAPSE RATES.

THROUGH THE REST OF THE AFTERNOON...EXPECT MORE OF THE SAME WITH
THE PRIMARY SEVERE THREAT REMAINING OFFSHORE AND ALONG THE
IMMEDIATE COAST...FOCUSING TOWARDS THE EASTERN BIG BEND LATER THIS
AFTERNOON. EXPECT A BREAK IN THE ACTION SPREADING FROM WEST TO
EAST THIS AFTERNOON BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP TONIGHT WITH THE APPROACH OF THE MAIN TROUGH AXIS.

HAVE ADJUSTED THE TEMPERATURES GRIDS ACROSS GEORGIA/ALABAMA THIS
MORNING TO LOWER MAX TEMPS FOR THIS AFTERNOON. ALSO ADJUSTED THE
SEVERE WORDING TO ACCOUNT FOR LATEST THREAT ANALYSIS.

&&

.AVIATION...PREVAILING MVFR/IFR CONDITIONS TODAY IN WIDESPREAD
CONVECTION. RAIN WILL BE HEAVY AT TIMES AND ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE. CONDITIONS WILL GRADUALLY IMPROVE
TOWARD THE END OF THE PERIOD AND BEYOND INTO THURSDAY. LOW-LEVEL
WINDS WILL GRADUALLY SHIFT FROM SOUTHEAST TO SOUTHWEST THIS
AFTERNOON...THEN TO NORTHWEST LATER TONIGHT INTO THURSDAY AS THE
FRONT MOVES THROUGH. WINDS WILL BECOME GUSTY IN AND AROUND HEAVY
SHOWERS/STORMS.

&&

.MARINE...MODERATE SOUTHERLY TO SOUTHWESTERLY FLOW WILL CONTINUE
TODAY AHEAD OF A COLD FRONT. STRONG TO OCCASIONALLY SEVERE
THUNDERSTORMS WILL CONTINUE TO PROGRESS ACROSS THE WATERS THROUGH
THE AFTERNOON. ONLY MINOR ADJUSTMENTS MADE TO THE PREVIOUS
FORECAST THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74  65  70  47  78 /  90  40  60  10  10
PANAMA CITY   74  63  68  53  74 / 100  40  50  10  10
DOTHAN        69  57  65  46  78 /  90  40  40  10  10
ALBANY        68  60  66  45  77 /  90  40  50  10  10
VALDOSTA      72  63  70  47  78 /  90  40  70  10  10
CROSS CITY    77  68  75  49  77 / 100  30  80  10  10
APALACHICOLA  75  66  71  53  74 / 100  40  60  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&

CAMP/BARRY
Hazardous weather outlook, Mar 30, 4:00 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT WED MAR 30 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
400 AM EDT WED MAR 30 2011 /300 AM CDT WED MAR 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
OVER THE LOCAL AREA TODAY. THERE IS A SLIGHT CHANCE FOR SEVERE
THUNDERSTORMS WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND
TORNADOES. RAINFALL TOTALS WILL RANGE FROM 1 TO 3 INCHES OVER THE
AREA WITH THE HIGHEST AMOUNTS EXPECTED TOWARD THE COAST AND OVER
THE FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

CONDITIONS WILL IMPROVE THURSDAY INTO THE WEEKEND AS DRIER AIR
SPREADS OVER THE REGION. THERE IS A SLIGHT CHANCE FOR A LIGHT
SHOWER OR TWO COME FRIDAY NIGHT INTO SATURDAY MORNING OVER THE
GEORGIA AND ALABAMA COUNTIES AS ANOTHER WEAK FRONTAL BOUNDARY
SHIFTS SOUTH OVER THE AREA. TEMPERATURES ARE EXPECTED TO BRIEFLY
DIP BELOW AVERAGE THURSDAY AND THURSDAY NIGHT IN THE WAKE OF THE
COLD FRONT...THEN RETURN TO AROUND AVERAGE FRIDAY THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. IT IS UNLIKELY THAT
AMATEUR RADIO SUPPORT WILL BE NEEDED...BUT RADIO OPERATORS ARE
ASKED TO MONITOR THE SITUATION CLOSELY FOR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

In the hours before

Special weather statement, Mar 30, 10:26 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EDT WED MAR 30 2011

FLZ016-017-301515-
GADSDEN-LEON-
1026 AM EDT WED MAR 30 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN GADSDEN
AND NORTHERN LEON COUNTIES...

* UNTIL 1115 AM EDT

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF QUINCY...OR NEAR JAMIESON...
MOVING EAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 3052 8404 3046 8404 3045 8406 3055 8456
      3069 8452 3067 8402 3061 8401 3052 8398
TIME...MOT...LOC 1426Z 282DEG 29KT 3064 8442

42-DVD
Special weather statement, Mar 30, 10:43 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1043 AM EDT WED MAR 30 2011

FLZ014-015-114-115-301545-
COASTAL FRANKLIN-COASTAL GULF-INLAND FRANKLIN-INLAND GULF-
1043 AM EDT WED MAR 30 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...

* UNTIL 1145 AM EDT/1045 AM CDT/

AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF PORT ST. JOE...OR 9 MILES
SOUTHWEST OF CAPE SAN BLAS...MOVING EAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2967 8522 2965 8535 2978 8542 2970 8532
      2983 8533 2999 8506 2978 8490 2975 8491
      2977 8489 2974 8486 2975 8492 2970 8500
      2969 8517 2968 8507 2963 8509 2961 8504
      2968 8486 2971 8489 2967 8481 2958 8503
TIME...MOT...LOC 1443Z 249DEG 30KT 2957 8541

22-BARRY
Special weather statement, Mar 30, 10:55 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 AM EDT WED MAR 30 2011

FLZ018-019-GAZ158-159-301545-
BROOKS-INLAND JEFFERSON-MADISON-THOMAS-
1055 AM EDT WED MAR 30 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROOKS...
NORTHERN JEFFERSON...NORTHERN MADISON AND SOUTHERN THOMAS COUNTIES...

* UNTIL 1145 AM EDT

AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF THOMASVILLE...OR NEAR
METCALF...MOVING EAST AT 45 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 3057 8329 3061 8401 3067 8401 3068 8408
      3080 8408 3081 8345 3077 8346 3076 8348
      3069 8345 3066 8337 3064 8336 3064 8332
      3063 8329
TIME...MOT...LOC 1455Z 271DEG 40KT 3070 8400

42-DVD
Special weather statement, Mar 30, 11:46 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT WED MAR 30 2011

FLZ019-GAZ159-160-301630-
BROOKS-LOWNDES-MADISON-
1146 AM EDT WED MAR 30 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST
BROOKS...LOWNDES AND NORTHERN MADISON COUNTIES...

* UNTIL 1230 PM EDT

AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF QUITMAN...OR NEAR NANKIN...
MOVING EAST AT 40 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 3084 8303 3084 8308 3082 8310 3081 8310
      3080 8312 3063 8314 3062 8319 3063 8326
      3060 8326 3055 8351 3072 8357 3090 8302
TIME...MOT...LOC 1546Z 253DEG 36KT 3067 8342

42-DVD
Local storm report, Mar 30, 1:13 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM EDT WED MAR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     MARINE TSTM WIND 18 S STANDLEYS STORE    29.41N 84.86W
03/30/2011  M54 MPH          GMZ755             FL   MESONET

            MEASURED AT C-TOWER.

&&

CAMP
Special weather statement, Mar 30, 2:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT WED MAR 30 2011

FLZ034-134-301900-
COASTAL DIXIE-INLAND 'DIXIE-
209 PM EDT WED MAR 30 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DIXIE COUNTY...

* UNTIL 300 PM EDT

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
STEINHATCHEE TO 39 MILES SOUTH OF STEINHATCHEE...MOVING EAST AT 45
MPH.

PEOPLE IN DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

LAT...LON 2929 8318 2940 8322 2943 8330 2948 8334
      2950 8340 2966 8342 2967 8336 2982 8332
      2982 8293 2979 8292 2977 8294 2963 8297
      2957 8294 2954 8297 2947 8298 2933 8308
      2932 8313 2928 8314
TIME...MOT...LOC 1809Z 270DEG 41KT 2983 8342 2911 8348

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:47 AM EDTSpecial Marine WarningTAE43 min
Mar 30, 3:51 AM EDTSpecial Weather StatementTAEWakulla39 min
Mar 30, 4:42 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton14 hr
Mar 30, 7:49 AM EDTSpecial Marine WarningTAE56 min
Mar 30, 8:41 AM EDTSpecial Marine WarningTAE64 min
Mar 30, 9:45 AM EDTSpecial Marine WarningTAE60 min
Mar 30, 10:01 AM EDTSpecial Weather StatementTAECalhoun59 min
Mar 30, 10:26 AM EDTSpecial Weather StatementTAELeon49 min
Mar 30, 10:43 AM EDTSpecial Weather StatementTAEGulf62 min
Mar 30, 10:44 AM EDTSpecial Marine WarningTAE2 hr
Mar 30, 12:43 PM EDTSpecial Marine WarningTAE107 min
Mar 30, 1:39 PM EDTTornado WarningTAETaylor51 min
Mar 30, 2:17 PM EDTSpecial Weather StatementTAELafayette43 min
Mar 30, 2:27 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette33 min
Mar 30, 3:29 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more23 hr
Mar 30, 10:55 AM EDTSpecial Weather StatementTAEBrooks50 min
Mar 30, 11:46 AM EDTSpecial Weather StatementTAELowndes44 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.